Lightning, Duval
- When
- August 1, 7:46 PM EST
- Where
- Duval County, Whitehouse
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Lighting strike caused a hourse fire off of Altman Drive on the Jacksonville Westside. Extent of damage unknown.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Lighting strike caused a hourse fire off of Altman Drive on the Jacksonville Westside. Extent of damage unknown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 1, 1:25 PM EST, 6 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT MON AUG 1 2005 ...NUMEROUS THUNDERSTORMS ACROSS THE AREA THROUGH WEDNESDAY... .SHORT TERM...SURFACE TROUGH AT THE SURFACE REMAINS THE KEY FEATURE ACROSS THE AREA STRETCHING FROM OFFSHORE THE CAROLINAS TO NORTHEAST FLORIDA. CONVERGENCE IS MAXIMIZED IN THE NORTHERLY FLOW REGION OF THIS FEATURE...GENERALLY ALONG THE COAST OF SOUTHEAST GEORGIA. INITIAL CONVECTION IN THIS AREA HAS QUICKLY SHIFTED TO THE EAST AS STRONGER WESTERLY WINDS ALOFT ON THE LEADING EDGE OF SHORTWAVE ENERGY HAS TAKEN SHAPE. IMPACT OF THIS WILL BE A DELAYED ONSET OF THE WIDESPREAD SHOWER AND THUNDERSTORM COVERAGE THIS AFTERNOON... WITH ACTIVE WEST COAST SEABREEZE PROVIDING THE FOCUS FOR ADDITIONAL STORM DEVELOPMENT. SIMILAR CONDITIONS EXPECTED FOR TUESDAY AFTERNOON WITH MODELS SHOWING A SLIGHT SOUTHWARD PUSH OF BEST DIFFERENTIAL PVA. REGARDLESS...TRIGGER TEMPS SHOULD REMAIN LOW AND ABUNDANT LOW LEVEL MOISTURE WILL ALLOW FOR UNIFORM HIGH POPS. EXPECT ACTIVITY TO FIRE EARLY ALONG THE EAST COAST SEABREEZE...BUT CONTINUED STRONG WESTERLY COMPONENT ALOFT SHOULD PUSH THESE OUT TO SEA QUICKLY. ANOTHER ROUND WILL BE IN THE OFFING LATER IN THE AFTERNOON AS WEST COAST SEABREEZE COLLIDES WITH EASTERLY FLOW ALONG THE COAST. NO CHANGE IN ENVIRONMENT AS WARM CONDITIONS ARE PRESENT ALOFT AND COLUMN IS VERY MOIST. THEREFORE EXPECT CONTINUED HEAVY RAINFALL TO BE THE PRIMARY THREAT WITH THESE STORMS. MODELS ARE NOW BACKING OFF ON THE SOUTHWARD PROGRESSION OF DRY AIR FROM THE NORTH...ESPECIALLY THE ETA. PREVIOUS FORECAST CORRECTLY FAVORED THE WETTER GFS AND WILL CONTINUE THIS TREND TODAY WITH LIKELY POPS OVER A GOOD PORTION OF THE AREA. ETA DOES SHOW DRYING FOR THURSDAY AFTERNOON...BUT A DAY LATER THAN PREVIOUS RUNS WHICH LEADS TO LOWER CONFIDENCE. WILL TRIM THE MAV POPS SLIGHTLY BUT FAVOR HEAVILY OVER THE ETA SOLUTION. GFS HAS UPPER TROUGH PERSISTING OVER THE SAVANNAH RIVER WITH GOOD LIFT DURING THE AFTERNOON OVER THE GEORGIA PORTION. .LONG TERM...NEWEST GFS RUN ESTABLISHES SURFACE HIGH OVER THE UPPER MIDWEST A LITTLE FARTHER SOUTH AND WITH TIME THIS MAY SINK FARTHER SOUTH TO ENHANCE EASTERLY FLOW FOR THE EXTENDED. IMPACT ON POPS WILL BE MINIMAL AND PLAN TO KEEP A RETURN TO CLIMO POPS IN THE GRID FORECAST. && .MARINE...EASTERL SWELLS OF 2-3 FT CONTINUE TO DOMINATE WAVE HTS. OTHERWISE WINDS WILL BE GENERALLY 10 KT OR LESS THROUGH MUCH OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 87 71 90 / 60 70 50 50 SSI 75 86 75 88 / 60 60 60 60 JAX 72 88 71 89 / 60 70 50 60 SGJ 74 86 73 86 / 60 50 40 60 GNV 72 89 71 89 / 60 60 40 60 OCF 72 92 72 90 / 60 60 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...DEESE MARINE/FIRE WX...TRABERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT MON AUG 1 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1100 AM EDT MON AUG 1 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON... AND PERSISTING INTO THE EVENING HOURS. STRONGER STORMS WILL CONTAIN EXCESSIVE CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL. MINOR FLOODING IS IMPACTING THREE RIVERS ESTATES ALONG THE SANTA FE RIVER. PLEASE REFER TO THE RIVER FLOOD STATEMENT FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A MODERATE THREAT OF RIP CURRENTS IS EXPECTED BY TUESDAY AS EASTERLY SWELLS INCREASE. SHOWERS AND THUNDERSTORM ACTIVITY WILL BECOME MORE SCATTERED BY THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 557 PM EDT MON AUG 1 2005 FLZ023>025-031-032-012245- BAKER-BRADFORD-CLAY-DUVAL-NASSAU- 557 PM EDT MON AUG 1 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU... BRADFORD...CLAY...BAKER AND DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT... AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF MACCLENNY TO 7 MILES SOUTH OF KINGSLEY...OR ALONG A LINE EXTENDING FROM 19 MILES NORTH OF RAIFORD TO 11 MILES NORTH OF MELROSE...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAWTEY...MACCLENNY... KINGSLEY...MAXVILLE...MIDDLEBURG...BRYCEVILLE AND BALDWIN THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 623 PM EDT MON AUG 1 2005 FLZ037-012315- PUTNAM- 623 PM EDT MON AUG 1 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT... AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF HOLLISTER...OR ABOUT 7 MILES EAST OF INTERLACHEN...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOLLISTER...CARRAWAY...WELAKA...SATSUMA...PALATKA...SAN MATEO...POMONA PARK AND EAST PALATKA THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 633 PM EDT MON AUG 1 2005 FLZ024-GAZ164-012315- CHARLTON-NASSAU- 633 PM EDT MON AUG 1 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CHARLTON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT... AT 633 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF HILLIARD...STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 705 PM EDT MON AUG 1 2005 FLZ025-012345- DUVAL- 705 PM EDT MON AUG 1 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT... AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES NORTH OF BALDWIN... OR ABOUT 8 MILES SOUTHWEST OF CALLAHAN...MOVING SOUTH AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BALDWIN...NORMANDY...ORTEGA AND JACKSONVILLE HEIGHTS THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 708 PM EDT MON AUG 1 2005 FLZ032-020000- CLAY- 708 PM EDT MON AUG 1 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 PM EDT... AT 708 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF KINGSLEY...OR ABOUT 17 MILES EAST OF RAIFORD...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGSLEY AND PENNEY FARMS THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 824 PM EDT MON AUG 1 2005 FLZ032-037-020115- CLAY-PUTNAM- 824 PM EDT MON AUG 1 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND PUTNAM COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM EDT... AT 824 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES NORTHWEST OF BOSTWICK...OR ABOUT 15 MILES NORTHWEST OF PALATKA...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLORAHOME...CARRAWAY...BOSTWICK...SAN MATEO...PALATKA... ORANGE MILLS AND EAST PALATKA THROUGH 915 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
The Jacksonville radar (KJAX), 17 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456411.